MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. (LOUISVILLE) CLAMP, SPINOUS PROCESS SHORT; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. (LOUISVILLE) CLAMP, SPINOUS PROCESS SHORT; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 9734716
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/21/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No patient information provided as no patient was involved in this concern.The issue was resolved by replacing the damaged part.No part has been received by the manufacturer for evaluation.
 
Event or Problem Description
A medtronic representative reported that a short spine clamp was damaged.The screw was no longer tightening.It is not known when this issue was discovered.No patient was present during the time of the reported incident.No past patient impact was reported.
 
Additional Manufacturer Narrative
The short spine clamp was returned to the manufacturer for analysis.The adjustment screw was missing.The retainer ring has been pulled from the tip of the adjustment screw no longer limiting the travel of the screw.As a result, the screw has been backed out all the way and is now missing.The clamp is not usable as is.The hardware investigation found that the reported event was related to physical damage; pieces missing.This issue was documented in a medtronic navigation hardware anomaly tracking database.

Brand Name
CLAMP, SPINOUS PROCESS SHORT
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC. (LOUISVILLE)
826 coal creek circle
louisville CO 80027
MDR Report Key6265169
Report Number1723170-2017-00217
Device Sequence Number18895954
Product Code OLO
UDI-Device Identifier00643169540460
UDI-Public00643169540460
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K131425
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 02/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Medical Equipment Company Technician/Representative
Device Catalogue Number9734716
Device Lot Number150202
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/21/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/19/2017
Supplement Report FDA Received Date02/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1